Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 22, 2007, 2:44 AM AKDT. It took effect at Jun 22, 2007, 12:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 2:44 AM AKDT (10:44 UTC)
- In effect from
- Jun 22, 2007, 12:00 PM AKDT
- Expired
- Jun 22, 2007, 7:07 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 221544 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 744 AM ADT FRI JUN 22 2007 AKZ141-230400- /X.NEW.PAFC.FW.W.0019.070622T2000Z-070623T0400Z/ COPPER RIVER BASIN- 744 AM ADT FRI JUN 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS EVENING FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS EVENING. HIGH PRESSURE WILL BUILD OVER THE NORTH GULF COAST TODAY RESULTING IN A STRONG NORTH/SOUTH PRESSURE GRADIENT. THIS WILL PRODUCE SOUTH WINDS OF 15 TO 30 MPH BY THIS AFTERNOON...STRONGEST ALONG THE COPPER RIVER. MEANWHILE...RELATIVE HUMIDITIES WILL DROP INTO THE 20S. WINDS WILL REMAIN GUSTY INTO THE EARLY EVENING HOURS AND THEN GRADUALLY DIMINISH THROUGH THE EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO RISE INTO THE 30S BY MID EVENING AND RECOVER INTO THE 70S BY LATE FRIDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 230307 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 707 PM ADT FRI JUN 22 2007 AKZ141-230415- /X.CAN.PAFC.FW.W.0019.000000T0000Z-070623T0400Z/ COPPER RIVER BASIN- 707 PM ADT FRI JUN 22 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 22, 12:00 AM AKDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 12:00 AM AKDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT FRI JUN 22 2007 .ANALYSIS AND UPPER LEVELS... UPPER LEVEL RIDGES OVER EASTERN RUSSIA AND THE EASTERN HALF OF AK THIS MORNING...WITH LOWS OVER WESTERN AK AND KAMCHATKA. AT THE SURFACE...LOWS ARE OVER THE CENTRAL BERING AND WESTERN AK...WITH A RIDGE OVER THE AKPEN AND NORTHEASTERN GULF COAST. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT WITH THE GFS REPRESENTING THE CONSENSUS SOLUTION. FORECASTS TREND IN THAT DIRECTION. .SHORT TERM FORECAST... IN THE WEST...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA WITH LOW CLOUDS AND FOG PERSISTING THROUGH SAT. AT THAT POINT A FRONT ENTERS THE WESTERN BERING WITH RAIN FOR THE WESTERN AND CENTRAL ALEUTIANS THROUGH SUN. THE EASTERN BERING WILL HAVE RAIN TODAY AS THE BERING LOW MOVES TO THE AKPEN. A LOW FROM EASTERN RUSSIA MOVES TO WESTERN AK SUN. THIS FEATURE SPREADS RAIN ACROSS THE EASTERN BERING THROUGH THAT PERIOD. OVER SOUTHWEST AK...THE BERING LOW AND EASTERN RUSSIA LOW WILL KEEP PRECIPITATION OVER THE AREA THROUGH SUN WITH ONLY BRIEF BREAKS ON SAT. SOUTH AND EAST OF THE AK RANGE...THE THERMAL RIDGE MIGRATES TO THE TALKEETNAS AND EASTERN AK RANGE THIS AFTERNOON. THESE AREAS WILL BE THE FOCUS FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE EASTERN AK AND BERING LOWS WILL BRING CLOUD COVER AND RAIN TO WESTERN PORTIONS OF THE AK RANGE TODAY. ON SAT THIS WILL SPREAD OVER ALL AREAS WEST OF THE TALKEETNAS WHILE THE CONVECTIVE FOCUS SHIFTS TO THE WRANGELLS. ONSHORE OVERRUNNING FLOW DEVELOPS AS A NORTH GULF COAST RIDGE OVER THE WEEKEND. THIS SHOULD BRING PLENTY OF RAIN TO COASTAL AREAS AND INTO THE SUSITNA VALLEY THROUGH THE WEEKEND. SOME DOWNSLOPING WILL DEVELOP OVER SOUTH CENTRAL SAT...DIMINISHING SUN. AS THE BERING LOW DIVES SOUTHEAST OVER THE AKPEN...THE ONSHORE FLOW MOVES MORE TOWARD THE KENAI AND PRINCE WILLIAM SOUND AREAS SUN. THIS WILL BRING HEAVIER RAIN TO THESE AREAS...WITH SOME BLEEDING ACROSS THE CHUGACH INTO THE COPPER RIVER. CLOUD COVER CUTS OFF MOST CONVECTION AT THIS POINT. .LONG TERM FORECAST... BY TUE ALL PRECIP IN THE BERING HAS MOVED EAST WITH HIGH PRESSURE REMAINING FOR THE REST OF THE WEEK. PRECIPITATION OVER SOUTHWEST AK LASTS INTO MIDWEEK AND THEN DIMINISHES. A STRENGTHENING RIDGE FROM THE EAST PUSHES PRECIP BACK WEST OF THE TALKEETNAS AND PRINCE WILLIAM SOUND BY MIDWEEK. THERMALLY INDUCED LOW PRESSURE MAY THEN SET UP CONVECTIVE POTENTIAL OVER MUCH OF THE AK RANGE AND TALKEETNAS FOR THE END OF THE WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...RED FLAG 141 DS JUN 07
In the hours before
Special weather statement, Jun 22, 1:15 AM AKDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 615 AM ADT FRI JUN 22 2007 AKZ101-222000- ...KENAI PENINSULA FIRE SENDS SMOKE TO ANCHORAGE... THE CARIBOU HILLS FIRE NORTHEAST OF HOMER IS RESPONSIBLE FOR SMOKY CONDITIONS ACROSS THE ANCHORAGE AREA THIS MORNING. SOUTH WIND DEVELOPED OVERNIGHT ACROSS THE KENAI PENINSULA AND IS SPREADING SMOKE NORTHWARD TO THE ANCHORAGE BOWL. THIS SITUATION WILL CONTINUE UNTIL THE WINDS BEGIN TO SHIFT TO THE SOUTHEAST LATE THIS EVENING. AT THAT TIME SMOKE WILL BLOW AWAY FROM ANCHORAGE AND IS NOT EXPECTED TO RETURN. NO FURTHER STATEMENTS WILL BE ISSUED UNLESS CONDITIONS WARRANT.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:24 PM AKDT | Dense Fog Advisory | AFC | 45 hr | |
| Jun 21, 5:40 PM AKDT | Severe Thunderstorm Warning | AFC | 65 min | |
| Jun 21, 5:44 PM AKDT | Severe Thunderstorm Warning | AFC | 55 min | |
| Jun 21, 6:44 PM AKDT | Severe Thunderstorm Warning | AFC | 56 min | |
| Jun 21, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jun 21, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 22, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.